Alert archive / California / Red Flag Warnings in 2014

Red Flag Warning 5, NWS Reno, NV

June 10, 20147 counties in California; Washoe County, Nevada

NWS Reno, NV issued this red flag warning at Jun 10, 2014, 8:42 AM PDT for 7 counties in California; Washoe County, Nevada. It took effect at Jun 12, 2014, 11:00 AM PDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2014, 8:42 AM PDT (15:42 UTC)
In effect from
Jun 12, 2014, 11:00 AM PDT
Expired
Jun 13, 2014, 8:27 PM PDT
In force
33 hr
Issued by
NWS Reno, NV

Counties El Dorado County, CA, Lassen County, CA, Modoc County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Washoe County, NV

The radar

The Reno radar (KRGX), 95 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 3.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2014-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2014-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3240 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

388 
WWUS85 KREV 101542
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
842 AM PDT TUE JUN 10 2014

...INCREASING WINDS THIS WEEK...

.LOW PRESSURE OVER THE PACIFIC NORTHWEST WILL INCREASE WINDS
WEDNESDAY THROUGH FRIDAY WITH THE STRONGEST WINDS THURSDAY
AFTERNOON AND EVENING. IN ADDITION TO THE GUSTY WINDS...VERY DRY
AIR WILL BE IN PLACE WITH LIMITED OVERNIGHT RECOVERY AND AFTERNOON
VALUES IN THE SINGLE DIGITS MOST AREAS.

NVZ450-111300-
/O.UPG.KREV.FW.A.0002.140612T1800Z-140613T0600Z/
/O.NEW.KREV.FW.W.0005.140612T1800Z-140613T0300Z/
/O.NEW.KREV.FW.W.0004.140611T2000Z-140612T0400Z/
WESTERN NEVADA SIERRA FRONT-
842 AM PDT TUE JUN 10 2014

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT WEDNESDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR WESTERN NEVADA SIERRA FRONT...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR WESTERN NEVADA SIERRA FRONT...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT
FROM 1 PM TO 9 PM PDT WEDNESDAY. IN ADDITION...THE FIRE WEATHER
WATCH THURSDAY HAS BEEN UPGRADED TO A RED FLAG WARNING FROM 11 AM
TO 8 PM PDT THURSDAY.  

* AFFECTED AREA...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT.

* WINDS WEDNESDAY...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH
  DURING THE AFTERNOON AND EVENING.

* WINDS THURSDAY...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH IN
  THE AFTERNOON AND EVENING.

* HUMIDITY...4 TO 10%.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO
GROW EXPONENTIALLY IN SIZE AND INTENSITY BEFORE FIRST RESPONDERS
CAN CONTAIN THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A
SPARK NEAR DRY VEGETATION...SUCH AS YARD WORK...TARGET
SHOOTING...OR CAMPFIRES. CONTINUE TO CHECK WEATHER.GOV/RENO FOR
UPDATES AND PREPAREDNESS TIPS.

&&

$$

CAZ270>273-278-NVZ453-458-459-111300-
/O.UPG.KREV.FW.A.0002.140612T1800Z-140613T0600Z/
/O.NEW.KREV.FW.W.0005.140612T1800Z-140613T0300Z/
SURPRISE VALLEY CALIFORNIA-WESTERN LASSEN-EASTERN PLUMAS-
EASTERN SIERRA-EASTERN NEVADA COUNTIES-GREATER LAKE TAHOE AREA-
MONO-EASTERN ALPINE COUNTIES-EASTERN LASSEN COUNTY-
WEST CENTRAL NEVADA BASIN AND RANGE-NORTHERN WASHOE COUNTY-
MINERAL AND SOUTHERN LYON COUNTIES-
842 AM PDT TUE JUN 10 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR WESTERN NEVADA AND NORTHEASTERN
CALIFORNIA...

THE NATIONAL WEATHER SERVICE IN RENO HAS UPGRADED THE FIRE
WEATHER WATCH TO A RED FLAG WARNING FOR GUSTY WINDS AND LOW
HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY.

* AFFECTED AREA...FIRE ZONE 270 SURPRISE VALLEY CALIFORNIA...
  FIRE ZONE 271 WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA-
  EASTERN NEVADA COUNTIES...FIRE ZONE 272 GREATER LAKE TAHOE 
  AREA...FIRE ZONE 273 MONO-EASTERN ALPINE COUNTIES...FIRE ZONE 
  278 EASTERN LASSEN COUNTY...FIRE ZONE 453 WEST CENTRAL NEVADA 
  BASIN AND RANGE...FIRE ZONE 458 NORTHERN WASHOE COUNTY AND 
  FIRE ZONE 459 MINERAL AND SOUTHERN LYON COUNTIES.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH DURING THE 
  AFTERNOON AND EVENING.

* HUMIDITY...5 TO 15% FOR THE SIERRA. 4 TO 10% ELSEWHERE.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO
EXPLODE IN SIZE AND INTENSITY BEFORE FIRST RESPONDERS CAN CONTAIN
THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A SPARK NEAR
DRY VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...OR
CAMPFIRES. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND
PREPAREDNESS TIPS.

&&

$$

HTTP://WEATHER.GOV/RENO
5 follow-up statements
114 
WWUS85 KREV 122156
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
256 PM PDT THU JUN 12 2014

...WINDY AND VERY DRY THROUGH FRIDAY...

.LOW PRESSURE OVER THE PACIFIC NORTHWEST WILL BRING WINDY
CONDITIONS THROUGH FRIDAY WITH THE STRONGEST WINDS THIS AFTERNOON
AND EVENING. WINDS WILL NOT DECREASE OVER THE HIGHER ELEVATIONS
AND IN FOOTHILL LOCATIONS IN THE TAHOE BASIN AND ALONG THE SIERRA
FRONT TONIGHT. IN ADDITION TO THE GUSTY WINDS...VERY DRY AIR WILL
BE IN PLACE WITH POOR OVERNIGHT RECOVERY AND AFTERNOON VALUES IN
THE SINGLE DIGITS.

CAZ273-NVZ453-459-131000-
/O.CON.KREV.FW.W.0005.000000T0000Z-140613T0600Z/
/O.CON.KREV.FW.W.0006.140613T1600Z-140614T0600Z/
MONO-EASTERN ALPINE COUNTIES-WEST CENTRAL NEVADA BASIN AND RANGE-
MINERAL AND SOUTHERN LYON COUNTIES-
256 PM PDT THU JUN 12 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR MONO COUNTY AND
PORTIONS OF WESTERN NEVADA...

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 11 PM PDT
FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR MONO COUNTY AND
PORTIONS OF WESTERN NEVADA...

* AFFECTED AREA...FIRE ZONE 273 MONO-EASTERN ALPINE COUNTIES... 
  FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND RANGE AND FIRE 
  ZONE 459 MINERAL AND SOUTHERN LYON COUNTIES.

* WINDS THROUGH TONIGHT...SOUTHWEST 15 TO 30 MPH WITH GUSTS TO 45
  MPH. RIDGE GUSTS TO 60 MPH. GUSTS TO 40 MPH WILL PERSIST IN WIND
  PRONE AREAS ACROSS MONO COUNTY OVERNIGHT.

* WINDS FRIDAY...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. 
  RIDGE GUSTS UP TO 60 MPH.

* HUMIDITY...NEAR AND BELOW 10% DURING THE AFTERNOON AND EVENING 
  HOURS...WITH OVERNIGHT RECOVERIES NEAR AND BELOW 25% ON MID 
  AND UPPER SLOPES.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO
GROW RAPIDLY BEFORE FIRST RESPONDERS CAN CONTAIN THEM. AVOID
DOING OUTDOOR ACTIVITIES THAT CAN CREATE A SPARK NEAR DRY
VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...OR CAMPFIRES.
CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND PREPAREDNESS
TIPS.

&&

$$

CAZ272-NVZ450-131000-
/O.CON.KREV.FW.W.0005.000000T0000Z-140614T0600Z/
GREATER LAKE TAHOE AREA-WESTERN NEVADA SIERRA FRONT-
256 PM PDT THU JUN 12 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR THE LAKE TAHOE BASIN...

* AFFECTED AREA...FIRE ZONE 272 GREATER LAKE TAHOE AREA AND FIRE
  ZONE 450 WESTERN NEVADA SIERRA FRONT.

* WINDS THROUGH TONIGHT...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40
  MPH FOR MID SLOPES AND WIND PRONE VALLEYS WITH RIDGES GUSTING TO
  60 MPH.

* WINDS FRIDAY...WEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. RIDGE 
  GUSTS TO 60 MPH.

* HUMIDITY...5 TO 15% DURING THE AFTERNOON. RECOVERY NEAR 20% 
  MID SLOPES AND RIDGES TONIGHT AND 30 TO 40% VALLEYS.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO
GROW RAPIDLY BEFORE FIRST RESPONDERS CAN CONTAIN THEM. AVOID
DOING OUTDOOR ACTIVITIES THAT CAN CREATE A SPARK NEAR DRY
VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...OR CAMPFIRES.
CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND PREPAREDNESS
TIPS.

&&

$$

CAZ270-271-278-NVZ458-130600-
/O.CON.KREV.FW.W.0005.000000T0000Z-140613T0600Z/
SURPRISE VALLEY CALIFORNIA-WESTERN LASSEN-EASTERN PLUMAS-
EASTERN SIERRA-EASTERN NEVADA COUNTIES-EASTERN LASSEN COUNTY-
NORTHERN WASHOE COUNTY-
256 PM PDT THU JUN 12 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR WESTERN NEVADA AND
NORTHEASTERN CALIFORNIA...

* AFFECTED AREA...FIRE ZONE 270 SURPRISE VALLEY CALIFORNIA...
  FIRE ZONE 271 WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA-
  EASTERN NEVADA COUNTIES...FIRE ZONE 278 EASTERN LASSEN COUNTY 
  AND FIRE ZONE 458 NORTHERN WASHOE COUNTY.

* WINDS...SOUTHWEST TO WEST 15 TO 30 MPH WITH GUSTS TO 45 MPH.

* HUMIDITY...5 TO 15%.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO
GROW RAPIDLY BEFORE FIRST RESPONDERS CAN CONTAIN THEM. AVOID
DOING OUTDOOR ACTIVITIES THAT CAN CREATE A SPARK NEAR DRY
VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...OR CAMPFIRES.
CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND PREPAREDNESS
TIPS.

&&

$$

HOON

HTTP://WEATHER.GOV/RENO
686 
WWUS85 KREV 130613
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1113 PM PDT THU JUN 12 2014

...WINDY AND VERY DRY THROUGH FRIDAY...

.LOW PRESSURE OVER THE PACIFIC NORTHWEST WILL BRING WINDY
CONDITIONS THROUGH FRIDAY...ESPECIALLY SOUTH OF I-80. WINDS WILL
NOT DECREASE OVER THE HIGHER ELEVATIONS AND IN FOOTHILL LOCATIONS
IN THE TAHOE BASIN AND ALONG THE SIERRA FRONT TONIGHT. IN ADDITION
TO THE GUSTY WINDS...VERY DRY AIR WILL BE IN PLACE WITH POOR
OVERNIGHT RECOVERY AND AFTERNOON VALUES IN THE SINGLE DIGITS.

CAZ273-NVZ453-459-132200-
/O.EXP.KREV.FW.W.0005.000000T0000Z-140613T0600Z/
/O.CON.KREV.FW.W.0006.140613T1600Z-140614T0600Z/
MONO-EASTERN ALPINE COUNTIES-WEST CENTRAL NEVADA BASIN AND RANGE-
MINERAL AND SOUTHERN LYON COUNTIES-
1113 PM PDT THU JUN 12 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 11 PM PDT
FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR MONO COUNTY AND
PORTIONS OF WESTERN NEVADA...
...RED FLAG WARNING HAS EXPIRED THIS EVENING FOR MONO COUNTY AND
PORTIONS OF WESTERN NEVADA...

* AFFECTED AREA...FIRE ZONE 273 MONO-EASTERN ALPINE COUNTIES... 
  FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND RANGE AND FIRE 
  ZONE 459 MINERAL AND SOUTHERN LYON COUNTIES.

* WINDS THROUGH TONIGHT...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30
  MPH. RIDGE GUSTS TO 60 MPH.

* WINDS FRIDAY...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. 
  RIDGE GUSTS UP TO 60 MPH.

* HUMIDITY...AT OR BELOW 10% DURING THE AFTERNOON AND EVENING
  HOURS...WITH OVERNIGHT RECOVERIES NEAR OR BELOW 25% ON MID AND
  UPPER SLOPES.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO
GROW RAPIDLY BEFORE FIRST RESPONDERS CAN CONTAIN THEM. AVOID
DOING OUTDOOR ACTIVITIES THAT CAN CREATE A SPARK NEAR DRY
VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...OR CAMPFIRES.
CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND PREPAREDNESS
TIPS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.  

&&

$$

CAZ270-271-278-NVZ458-130715-
/O.EXP.KREV.FW.W.0005.000000T0000Z-140613T0600Z/
SURPRISE VALLEY CALIFORNIA-WESTERN LASSEN-EASTERN PLUMAS-
EASTERN SIERRA-EASTERN NEVADA COUNTIES-EASTERN LASSEN COUNTY-
NORTHERN WASHOE COUNTY-
1113 PM PDT THU JUN 12 2014

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY
FOR NORTHWEST NEVADA AND NORTHEAST CALIFORNIA...

WINDS HAVE DROPPED BELOW CRITICAL LEVELS IN MOST AREAS AND THE RED
FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

CAZ272-NVZ450-132200-
/O.CON.KREV.FW.W.0005.000000T0000Z-140614T0600Z/
GREATER LAKE TAHOE AREA-WESTERN NEVADA SIERRA FRONT-
1113 PM PDT THU JUN 12 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE LAKE TAHOE BASIN...

* AFFECTED AREA...FIRE ZONE 272 GREATER LAKE TAHOE AREA AND FIRE 
  ZONE 450 WESTERN NEVADA SIERRA FRONT.

* WINDS THROUGH TONIGHT...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 35 MPH
  FOR MID SLOPES AND WIND PRONE VALLEYS WITH RIDGES GUSTING TO 60
  MPH.

* WINDS FRIDAY...WEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. RIDGE 
  GUSTS TO 60 MPH.

* HUMIDITY...5 TO 15% DURING THE AFTERNOON. RECOVERY NEAR 20% 
  MID SLOPES AND RIDGES TONIGHT AND 30 TO 40% VALLEYS.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO
GROW RAPIDLY BEFORE FIRST RESPONDERS CAN CONTAIN THEM. AVOID
DOING OUTDOOR ACTIVITIES THAT CAN CREATE A SPARK NEAR DRY
VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...OR CAMPFIRES.
CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND PREPAREDNESS
TIPS.

&&

$$

HTTP://WEATHER.GOV/RENO
847 
WWUS85 KREV 131232
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
532 AM PDT FRI JUN 13 2014

...WINDY AND VERY DRY THROUGH TODAY...

.LOW PRESSURE OVER THE PACIFIC NORTHWEST WILL BRING WINDY
CONDITIONS THROUGH TODAY...ESPECIALLY SOUTH OF I-80. IN ADDITION
TO THE GUSTY WINDS...VERY DRY AIR WILL BE IN PLACE WITH POOR
OVERNIGHT RECOVERY AND AFTERNOON VALUES IN THE SINGLE DIGITS.

CAZ272-NVZ450-140000-
/O.CON.KREV.FW.W.0005.000000T0000Z-140614T0600Z/
GREATER LAKE TAHOE AREA-WESTERN NEVADA SIERRA FRONT-
532 AM PDT FRI JUN 13 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE LAKE TAHOE
BASIN AND THE WESTERN NEVADA SIERRA FRONT...

* AFFECTED AREA...FIRE ZONE 272 GREATER LAKE TAHOE AREA AND FIRE 
  ZONE 450 WESTERN NEVADA SIERRA FRONT.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. RIDGE GUSTS TO
  60 MPH.

* HUMIDITY...FALLING TO 6 TO 12% ALONG THE SIERRA FRONT AND 10 TO
  20% IN THE LAKE TAHOE BASIN BY AFTERNOON.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO
GROW RAPIDLY BEFORE FIRST RESPONDERS CAN CONTAIN THEM. AVOID
DOING OUTDOOR ACTIVITIES THAT CAN CREATE A SPARK NEAR DRY
VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...OR CAMPFIRES.
CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND PREPAREDNESS
TIPS.

&&

$$

CAZ273-NVZ453-459-140000-
/O.CON.KREV.FW.W.0006.140613T1600Z-140614T0600Z/
MONO-EASTERN ALPINE COUNTIES-WEST CENTRAL NEVADA BASIN AND RANGE-
MINERAL AND SOUTHERN LYON COUNTIES-
532 AM PDT FRI JUN 13 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR MONO
COUNTY AND PORTIONS OF WESTERN NEVADA...

* AFFECTED AREA...FIRE ZONE 273 MONO-EASTERN ALPINE COUNTIES... 
  FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND RANGE AND FIRE 
  ZONE 459 MINERAL AND SOUTHERN LYON COUNTIES.

* WINDS...WEST 15 TO 30 MPH WITH GUSTS UP TO 45 MPH. RIDGE GUSTS
  UP TO 65 MPH.

* HUMIDITY...FALLING TO 4 TO 10% BY THE AFTERNOON.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO
GROW RAPIDLY BEFORE FIRST RESPONDERS CAN CONTAIN THEM. AVOID
DOING OUTDOOR ACTIVITIES THAT CAN CREATE A SPARK NEAR DRY
VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...OR CAMPFIRES.
CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND PREPAREDNESS
TIPS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$

HTTP://WEATHER.GOV/RENO
763 
WWUS85 KREV 132203
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
303 PM PDT FRI JUN 13 2014

...WINDY AND VERY DRY THROUGH THIS EVENING...

.LOW PRESSURE OVER THE PACIFIC NORTHWEST WILL BRING WINDY
CONDITIONS THROUGH THIS EVENING...ESPECIALLY SOUTH OF I-80. IN
ADDITION TO THE GUSTY WINDS...VERY DRY AIR WILL BE IN PLACE WITH
SINGLE DIGIT RELATIVE HUMIDITY AND POOR TO MODERATE OVERNIGHT
RECOVERIES.

CAZ272-NVZ450-140600-
/O.CON.KREV.FW.W.0005.000000T0000Z-140614T0600Z/
GREATER LAKE TAHOE AREA-WESTERN NEVADA SIERRA FRONT-
303 PM PDT FRI JUN 13 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE LAKE TAHOE BASIN
AND THE WESTERN NEVADA SIERRA FRONT...

* AFFECTED AREA...FIRE ZONE 272 GREATER LAKE TAHOE AREA AND FIRE 
  ZONE 450 WESTERN NEVADA SIERRA FRONT.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. 

* HUMIDITY...6 TO 12% ALONG THE SIERRA FRONT AND 10 TO 20% IN THE
  LAKE TAHOE BASIN.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO
GROW RAPIDLY BEFORE FIRST RESPONDERS CAN CONTAIN THEM. AVOID
DOING OUTDOOR ACTIVITIES THAT CAN CREATE A SPARK NEAR DRY
VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...OR CAMPFIRES.
CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND PREPAREDNESS
TIPS.

&&

$$

CAZ273-NVZ453-459-140600-
/O.CON.KREV.FW.W.0006.000000T0000Z-140614T0600Z/
MONO-EASTERN ALPINE COUNTIES-WEST CENTRAL NEVADA BASIN AND RANGE-
MINERAL AND SOUTHERN LYON COUNTIES-
303 PM PDT FRI JUN 13 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR MONO COUNTY AND
PORTIONS OF WESTERN NEVADA...

* AFFECTED AREA...FIRE ZONE 273 MONO-EASTERN ALPINE COUNTIES... 
  FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND RANGE AND FIRE 
  ZONE 459 MINERAL AND SOUTHERN LYON COUNTIES.

* WINDS...WEST 15 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* HUMIDITY...5 TO 10%.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO
GROW RAPIDLY BEFORE FIRST RESPONDERS CAN CONTAIN THEM. AVOID
DOING OUTDOOR ACTIVITIES THAT CAN CREATE A SPARK NEAR DRY
VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...OR CAMPFIRES.
CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND PREPAREDNESS
TIPS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$

HTTP://WEATHER.GOV/RENO
416 
WWUS85 KREV 140327
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
827 PM PDT FRI JUN 13 2014

CAZ273-NVZ453-459-140430-
/O.CAN.KREV.FW.W.0006.000000T0000Z-140614T0600Z/
MONO-EASTERN ALPINE COUNTIES-WEST CENTRAL NEVADA BASIN AND RANGE-
MINERAL AND SOUTHERN LYON COUNTIES-
827 PM PDT FRI JUN 13 2014

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY
FOR MONO COUNTY AND PORTIONS OF WESTERN NEVADA...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE RED FLAG
WARNING.

WINDS CONTINUE TO DIMINISH THIS EVENING. BREEZY CONDITIONS WILL
CONTINUE THROUGH MIDNIGHT...ESPECIALLY FOR WIND PRONE AREAS AND
RIDGES...ALTHOUGH CONDITIONS WILL REMAIN BELOW RED FLAG CRITERIA.

$$

CAZ272-NVZ450-140430-
/O.CAN.KREV.FW.W.0005.000000T0000Z-140614T0600Z/
GREATER LAKE TAHOE AREA-WESTERN NEVADA SIERRA FRONT-
827 PM PDT FRI JUN 13 2014

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY
FOR THE LAKE TAHOE BASIN AND THE WESTERN NEVADA SIERRA FRONT...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE RED FLAG
WARNING.

WINDS CONTINUE TO DIMINISH THIS EVENING. BREEZY CONDITIONS WILL
CONTINUE THROUGH MIDNIGHT...ESPECIALLY FOR WIND PRONE AREAS AND
RIDGES...ALTHOUGH CONDITIONS WILL REMAIN BELOW RED FLAG CRITERIA.

$$

HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Jun 10, 8:38 AM PDT, 4 minutes earlier.

Area forecast discussion, Jun 10, 8:38 AM PDT, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RENO NV
838 AM PDT TUE JUN 10 2014

.UPDATE...FIRE WEATHER
LATEST MODEL DATA CONTINUES TO SUPPORT HIGH CONFIDENCE WITH REGARD
TO WIND AND LOW RH AHEAD OF INCOMING TROUGH THIS WEEK. WHILE WINDS
ALOFT WILL BE ON THE RISE AND NOT PEAK UNTIL THURSDAY, SFC
THERMAL GRADIENT WEDNESDAY LOOKS SUFFICIENT FOR WIND GUSTS 30-35
MPH ALONG THE SIERRA FRONT BY MID AFTERNOON WEDNESDAY. GIVEN THE
VERY DRY CONDITIONS WITH HUMIDITY IN THE SINGLE DIGITS AND LOWER
TEENS, WE WILL GO AHEAD AND HOIST A RED FLAG WARNING FOR THE
SIERRA FRONT WEDNESDAY AFTERNOON AND EVENING AND UPGRADE THE WATCH
THURSDAY TO A RED FLAG WARNING ALL RENO FIRE WEATHER ZONES.

IN ADDITION, CONVERGENCE AND INSTABILITY MAY BE ENOUGH TO SUPPORT
ISOLATED CELLS LATE WEDNESDAY AFTERNOON ALONG THE LASSEN COUNTY
CONVERGENCE ZONE. 700MB WINDS ARE STILL ONLY AROUND 15KT WHICH
SHOULD LIMIT SHEAR AND ALLOW FOR A FEW STRONG UPDRAFTS. HOHMANN

&&

.PREVIOUS DISCUSSION... /ISSUED 255 AM PDT TUE JUN 10 2014/

SYNOPSIS...
LOW PRESSURE WILL MOVE ACROSS CALIFORNIA AND SOUTHERN NEVADA
THROUGH TUESDAY. THIS WILL BRING A CHANCE OF THUNDERSTORMS TO
PARTS OF WESTERN NEVADA AND THE EASTERN SIERRA, MAINLY SOUTH OF
I-80. A STRONGER LOW PRESSURE SYSTEM WILL BEGIN TO PUSH THE
MOISTURE OUT OF THE AREA WEDNESDAY WITH INCREASING WINDS AND
COOLER TEMPERATURES FOR THE SECOND HALF OF THE WEEK.

SHORT TERM...
UPPER DIVERGENCE (BETWEEN LOW OFF CALIFORNIA COAST AND DISTURBANCE
MOVING INTO PACIFIC NORTHWEST) IN CONCERT WITH STEEP MID-UPPER
LEVEL LAPSE RATES CAUSED A LONE THUNDERSTORM TO DEVELOP JUST
BEFORE MIDNIGHT OVER THE CARSON SINK. SINCE THEN, CLOUD TOPS HAVE
WARMED WITH DIMINISHING RADAR RETURNS OVER EASTERN CHURCHILL AND
PERSHING COUNTIES SO THE BEST FORCING MAY HAVE SHIFTED OFF INTO
CENTRAL AND EASTERN NEVADA. THE 00Z/06Z NAM APPEARS TO BE HANDLING
THIS CONCEPT WELL AND DOES NOT INDICATE FURTHER DEVELOPMENT OVER
THE SIERRA OR WESTERN NEVADA, THEREFORE I HAVE REMOVED THE
THUNDERSTORM MENTION UNTIL DIURNAL HEATING REALLY KICKS IN LATE
THIS MORNING.

THIS AFTERNOON, THE UPPER LOW APPROACHING THE CALIFORNIA COAST
WILL PUSH A WEAK DEFORMATION AXIS TO NEAR MONO COUNTY. THIS WILL
COMBINE WITH DAYTIME HEATING TO FIRE UP SHOWERS AND THUNDERSTORMS
NEAR THE CREST BY AROUND MIDDAY. BY MID TO LATE AFTERNOON, AT
LEAST ISOLATED SHOWERS AND THUNDERSTORMS SHOULD SPREAD NORTH AND
EAST INTO WESTERN NEVADA AS FLOW OFF THE SIERRA BRINGS LOW LEVEL
CONVERGENCE TO THE WESTERN GREAT BASIN. AS FAR AS CONVECTION IN
THE TAHOE BASIN, THAT IS A BIT SKETCHY AND DEPENDS ON HOW SOON THE
FLOW KICKS ANY BUILDING CUMULUS OUT INTO WESTERN NEVADA. I HAVE
LEFT ISOLATED IN THERE AS A HEADS UP FOR THE POTENTIAL PRIOR TO
5PM TODAY.

TONIGHT, THE UPPER LOW OPENS UP AND WEAKENS AS IT MOVES ACROSS
SOUTHERN CALIFORNIA AND NEVADA. ALTHOUGH THERE COULD BE SOME
RESIDUAL CLOUDS OVER SOUTHERN MONO AND MINERAL COUNTIES OVERNIGHT,
I DO NOT EXPECT ANY DEEP CONVECTION/THUNDERSTORMS AFTER THIS
EVENING.

WEDNESDAY AFTERNOON WINDS BEGIN TO INCREASE, ESPECIALLY NORTH OF
HIGHWAY 50, AS LOW PRESSURE APPROACHES THE PACIFIC NORTHWEST COAST
AND THERMAL GRADIENTS FROM CALIFORNIA TO NEVADA BEGIN TO INTENSIFY.
SOUTH OF HIGHWAY 50 OVER MONO AND MINERAL COUNTIES THE WEST WINDS
LOOK MODEST AND SHOULD ONLY SERVE TO ENHANCE CONVERGENCE FOR
ISOLATED THUNDERSTORMS INTO THE EVENING. THE NAM ALSO SHOWS A
HINT OF AT LEAST CUMULUS DEVELOPMENT DOWNWIND OF LASSEN PEAK BY
LATE AFTERNOON WEDNESDAY SO I HAVE INCREASED CLOUD COVER SLIGHTLY
AND THROWN IN VERY LOW POP.

THURSDAY, WINDS INCREASE FURTHER AREA-WIDE AS THE UPPER TROUGH
SETS UP NEAR THE PACIFIC COAST. ANY CONVECTION SHOULD FINALLY BE
SQUELCHED AS TEMPERATURES DECREASE AND A DRY SLOT ARRIVES IN THE
SOUTHWEST FLOW ALOFT. THURSDAY IS EXPECTED TO BRING THE STRONGEST
WINDS OF THE WEEK ALTHOUGH FRIDAY WILL REMAIN BREEZY. SEE THE FIRE
WEATHER DISCUSSION BELOW FOR MORE DETAILS REGARDING WINDS AND LOW
HUMIDITIES. SNYDER

LONG TERM...FRIDAY THROUGH MONDAY...
THE UPPER LOW OVER THE PACIFIC NORTHWEST CONTINUES TO MOVE EAST ON
FRIDAY WITH CONTINUED BREEZY CONDITIONS. THE MODELS ARE A LITTLE
STRONGER THIS MORNING WITH THE WINDS, AND LOW HUMIDITY WILL ALSO
CONTINUE SO FIRE WX CONCERNS MAY EXTEND INTO FRIDAY WITH TEMPERATURES
COOLING TO NEAR NORMAL.

THE MODELS THEN KEEP A NORTHWEST FLOW ACROSS THE SIERRA AND WESTERN
NEVADA OVER THE WEEKEND INTO EARLY NEXT WEEK. WEAK SHORT WAVES WILL
PASS THROUGH OVER THE WEEKEND, BUT THE MODELS THEN DIFFER ON THE
STRENGTH AND PROXIMITY OF ANOTHER UPPER LOW DROPPING INTO THE
NORTHERN ROCKIES/NORTHERN GREAT BASIN. THE EC CONTINUES TO FLOP A
BIT, BUT ITS ENSEMBLE MEAN SEEMS TO AGREE ON THE LATEST RUN BEING A
BIT FURTHER EAST. THE GFS IS FURTHER EAST WITH A WEAKER BACKDOOR
COLD FRONT WHILE THE GEM IS FURTHEST WEST. WILL GO WITH AN EC/GFS
BLEND WITH A DECENT BACKDOOR FRONT KEEPING TEMPERATURES NEAR NORMAL.
ALSO EXPECT IT TO REMAIN DRY WITH THE ONLY REAL CONCERN WINDS. AT
THIS POINT, GIVEN THE TRAJECTORY OF THE SYSTEM, DO NOT EXPECT AN
ISSUE WITH WINDS AHEAD OF THE FRONT BUT THE NORTHEAST WINDS
BEHIND IT MAY BE AN ISSUE MONDAY NIGHT INTO TUESDAY. WALLMANN

AVIATION...
VFR CONDITIONS OVERALL INTO WEDNESDAY. EXPECT ISOLD-SCT TSTMS TODAY
NEAR THE 395 CORRIDOR FROM DOYLE SOUTH INTO MONO COUNTY. THESE
STORMS SHOULD SPREAD EAST A BIT TODAY. TERMINALS COULD BE AFFECTED
WITH KMMH SEEING A 30% CHANCE WHILE KTVL/KRNO/KCXP IS ABOUT HALF
THAT. MAIN CONCERN WILL BE LIGHTNING AND OUTFLOW WIND GUSTS TO 40
KTS. BEST CHC OF TSTMS 20-02Z.

DO EXPECT A BIT OF AN AFTERNOON ZEPHYR OUTSIDE OF TSTMS WITH GUSTS
TO 20 KTS FROM THE WEST. WINDS TO INCREASE MORE WEDNESDAY WITH ISOLD
TSTMS CONFINED TO MONO-MINERAL COUNTIES. STRONGEST WINDS THURSDAY
AHEAD OF A COLD FRONT WITH GUSTS TO 40 KTS FROM THE SW AT ALL
TERMINALS POSSIBLE. WALLMANN

FIRE WEATHER...
SOME CONCERN TODAY WITH THUNDERSTORMS ALONG THE SIERRA FRONT SOUTH
INTO MONO AND MINERAL COUNTIES. COVERAGE SHOULD BE GREATER WITH LALS
OF 3 SOUTH OF HIGHWAY 50. HOWEVER, EXPECT STORMS TO BE ON THE WETTER
SIDE TODAY AS FLOW ALOFT WEAKENS AS AN UPPER LOW PASSES TO THE
SOUTH. STILL, A FEW STRIKES OUTSIDE THE CORES ARE LIKELY, BUT DO NOT
EXPECT THE NUMBER TO BE GREAT ENOUGH TO BE A MAJOR CONCERN.

OTHER CONCERNS WILL BE WINDS WED-FRI. WEDNESDAY WINDS DO START TO
INCREASE ALOFT TO AROUND 15 KTS AT RIDGE LEVEL. WITH A SUPPORTIVE
SURFACE GRADIENT, EXPECT A DECENT ZEPHYR WITH WIND GUSTS TO 30 MPH
FROM HIGHWAY 50 NORTH. RH WILL REMAIN LOW NEAR 10% AS WELL, BUT WITH
IT BEING A BIT MARGINAL, WILL NOT HIGHLIGHT IT. ALSO, THURSDAY WILL
BE THE BIG DAY.

WILL CONTINUE THE WATCH FOR ALL ZONES THURSDAY. MODELS ARE STRONGER
WITH THE WINDS WITH 700 MB WINDS NOW 30-35 KTS, SO EXPECT PEAK GUSTS
TO 45 MPH AND SUSTAINED WINDS AROUND 25 MPH FOR MOST AREAS. THE DRY
SLOT IS STILL PROGGED FOR THURSDAY MORNING SO RH RECOVERY WILL BE
POOR WED NIGHT. THE DRY SLOT IS EVEN EXPECTED TO HANG AROUND INTO
THE DAY. NAM HAS THE DRY SLOT WITH 5% RH AT RIDGE LEVEL, EVEN THE
TAHOE BASIN COULD SEE MIN RH DROP TO 5%! WITH THE COLD FRONT SLOW TO
MOVE THROUGH THURSDAY NIGHT, WINDS MAY TAKE LONGER TO DROP OFF UNTIL
AFTER MIDNIGHT. IN ADDITION, THE DRY SLOT REMAINS WITH VERY POOR RH
RECOVERY I-80 SOUTH.

FRIDAY, THE COLD FRONT PASSES THROUGH WITH THE WINDS BECOMING MORE
W-NW. MODELS ARE STRONGER ONCE AGAIN WITH A STRONGER TEMPERATURE
AND PRESSURE GRADIENT. WINDS LOOK TO GUST AROUND 30 MPH, BUT MAY
BE STRONGER AND RH WILL REMAIN LOW NEAR AND SOUTH OF I-80. WILL
MONITOR FRIDAY FOR ANOTHER POSSIBLE WIND EVENT, BUT IT WILL NOT BE
AS STRONG AS THURSDAY'S. WALLMANN

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM 11 AM TO 11 PM PDT THURSDAY
     NVZ450-453-458-459.

     RED FLAG WARNING FROM 1 PM TO 9 PM PDT WEDNESDAY NVZ450.

CA...RED FLAG WARNING FROM 11 AM TO 11 PM PDT THURSDAY CAZ270>273-278.

&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 6:41 PM PDTSpecial Weather StatementREVLassen49 min
Jun 9, 8:13 PM PDTSpecial Weather StatementREVChurchill47 min
Jun 10, 8:42 AM PDTRed Flag WarningREV36 hr

Nearby

Red Flag Warnings in California, 2014Red Flag Warnings in Nevada, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.